Illinois, 2010

Flooding in Illinois, July 24 to 25, 2010

July 24 to 25, 2010 · NWS LOT · 3 events in 2 counties and zones

Strong to severe thunderstorms moved across parts of northeast Illinois during the evening hours of July 24th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across parts of northeast Illinois during the evening hours of July 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 24, 6:13 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 24, 6:13 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CDT SAT JUL 24 2010

.DISCUSSION...
342 PM CDT

SEVERAL FORECAST ISSUES REMAIN TODAY...BUT WITH CONDITIONS TO
IMPROVE LATER TONIGHT INTO SUNDAY MORNING.

MANY LOCATIONS IN NORTHERN ILLINOIS STILL RECOVERING FROM THIS
MORNINGS RAINFALL...WITH AREAL FLOOD WARNING STILL ONGOING FROM
THE WINNEBAGO AND OGLE COUNTIES SOUTHEAST INTO COOK COUNTY DUE TO
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH MANY LOCAL
HIGHER AMOUNTS. DID CUT SOME OF THE NORTHERN PART OF THE WARNING
MAINLY MCHENRY AND LAKE COUNTIES...WITH NO FLOODING REPORTED FROM
LOCAL AUTHORITIES. WITH NEXT UPDATE FORTH COMING IN THE NEXT HOUR
OR SO...WILL PROBABLY EXTEND THE AREAL FLOOD WARNING WITH THE IDEA
THAT THIS HEAVY RAINFALL WILL TAKE SOME TIME TO RECEDE. DID DROP
THE FLASH FLOOD WATCH EARLY DUE TO HEAVIEST RAINFALL HAVING
ENDING...AND THE ANTICIPATION THAT ANY RAIN THAT DOES DEVELOP
TODAY WILL NOT PRODUCE ANY FLASH FLOODING.

HEAT ADVISORY ALSO STILL IN EFFECT UNTIL LATER THIS EVENING.
THOUGHT ABOUT CANCELLING THE ADVISORY EARLIER TODAY...DUE TO
ONGOING SHOWERS AND THUNDERSTORMS AND ASSOCIATED CLOUD COVER.
ALTHOUGH DID NOTICE WEAKENING TRENDS WITH CONVECTION AND AN
ERODING CLOUD SHIELD...SO OPTED TO LET IT RIDE. WITH DECENT
SUNSHINE TODAY AND STRONG SOUTHERLY FLOW OUT AHEAD OF MAIN SYSTEM
TO THE NORTHWEST...TEMPERATURES WERE ABLE TO RISE TODAY IN THE
ADVISORY LOCATION WITH LOCATIONS CURRENTLY REPORTING TEMPS IN THE
LOWER 90S. THIS COUPLED WITH DEWPOINTS STILL REACHING THE MID 70S
HAS PROVIDED HEAT INDICES RANGING FROM 100 TO 105. EXPECT THESE
VALUES TO GRADUALLY COME DOWN THIS EVENING...WITH VALUES NOWHERE
NEAR ADVISORY CRITERIA AT LEAST FOR THE NEXT SEVERAL DAYS.

LONGWAVE TROUGH STILL PIVOTING ACROSS THE REGION TODAY WITH
SEVERAL SHORT WAVE TROUGHS CURRENTLY OBSERVED ON LATEST SATELLITE
IMAGERY. ATTENDANT SURFACE LOW JUST TO THE NORTH OVER WISCONSIN
WITH ASSOCIATED COLD FRONT EXTENDING SOUTHWEST FROM THIS LOW INTO
EASTERN IOWA. OUT AHEAD OF THIS FEATURE...LOW LEVEL FLOW HAS
CONTINUED TO FEED HIGH DEWPOINT AIR NORTH INTO NORTHERN ILLINOIS
IN THE WAKE THIS MORNINGS CONVECTION. A SIMILAR SITUATION FROM
YESTERDAY UNFOLDING TODAY WITH ATMOSPHERE TRYING TO
RECOVER/DESTABILIZE. WITH PARTIAL CLEARING OCCURRING OVER THE LAST
SEVERAL HOURS...THIS HAS BEEN OCCURRING WITH A STRONGLY UNSTABLE
ATMOSPHERE ONCE AGAIN CURRENTLY IN PLACE. LATEST RUC ANALYSIS IS
INDICATING A PRESENT INSTABILITY AXIS EXTENDING INTO NORTH CENTRAL
ILLINOIS WITH LATEST VISIBLE IMAGERY SHOWING CU FIELD ALONG FRONT
TO THE WEST BECOMING MORE AGITATED. LIMITING FACTORS ARE WITH
PRESENT CIN OVER THE AREA...WITH A FAIR AMOUNT OF CLOUD COVER
STILL PRESENT FROM SEVERAL ONGOING THUNDERSTORM COMPLEXES TO THE
SOUTH/SOUTHWEST. WITH DECENT MID LEVEL FLOW AND SEVERAL SHORT WAVE
TROUGHS FLOWING THROUGH LONGWAVE TROUGH...CONCERNS FOR
REDEVELOPMENT OVER THE AREA REMAIN AS SURFACE CONVERGENCE WILL
ALSO BE PRESENT WITH SURFACE FRONT SHIFTING EAST THIS EVENING.
CURRENT THINKING IS STILL WHAT WE HAVE BEEN THINKING ALL
DAY...THAT CONVECTION WILL DEVELOP ALONG AND AHEAD OF FRONT AND
MOVE EAST THROUGH THE CWA WITH THE BEST CHANCES FOR SEVERE WEATHER
SOUTH OF THE CITY OF CHICAGO...MAINLY ALONG AND SOUTH OF
INTERSTATE 80. THIS LOCATION DID NOT RECEIVE THE AMOUNT OF SHOWERS
AND THUNDERSTORMS THAT AREAS FURTHER NORTH DID...AND THIS LOCATION
HAS HAD MORE TIME TO DESTABILIZE. ALTHOUGH IT IS STILL POSSIBLE
FOR AREAS IN THE NORTHERN HALF OF THE CWA TO OBSERVE SOME SHOWERS
AND THUNDERSTORMS...CURRENTLY AM NOT THINKING THEY WILL BE SEVERE.
EVEN THOUGH THEY ARE NOT ANTICIPATED TO BE SEVERE...THEY WILL BE
ABLE TO PRODUCE ADDITIONAL RAINFALL TO AREAS WHICH HAVE ALREADY
SEEN ENOUGH. ALTHOUGH NOT ANTICIPATED TO BE ANYWHERE NEAR LIKE
THIS MORNINGS RAINFALL...ANY RAIN WILL ONLY ADD TO ONGOING
PROBLEMS IN CURRENT AREAL WARNING.

ONCE FRONT PUSHES THROUGH WITH UPPER LEVEL TROUGH AXIS SHIFTING TO
THE EAST...HIGH PRESSURE WILL BUILD IN BEHIND BRINGING COOLER AND
DRIER AIR. THIS WILL HELP CLEAR SKIES...MAKING FOR A PLEASANT END
TO THE WEEKEND WITH SUNNY SKIES AND FORECAST HIGHS IN THE LOWER
80S.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

THE WIND WILL BECOME NORTHWEST THIS EVENING AND THEN THE WIND
WILL BECOME NORTHEAST AFTER MIDNIGHT.

//DISCUSSION...UPDATED 00Z...

THE FRONT OVER SOUTHERN WISCONSIN AND EASTERN IOWA WILL MOVE
SOUTHEAST INTO CENTRAL ILLINOIS BY 06 UTC. SOME LINGERING SHOWERS
MAY REMAIN THROUGH 03 UTC. A HIGH WILL BUILD OVER WESTERN
MINNESOTA OVERNIGHT.

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

MEDIUM CONFIDENCE ON THE WIND FORECASTS.

//OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z FRIDAY...UPDATED 18Z...

SUNDAY NIGHT...VFR.
MONDAY...VFR.
TUESDAY...VFR. ISO SHRA/TSRA.
WEDNESDAY...VFR. CHC SHRA/TSRA.
THURSDAY...VFR.
FRIDAY...VFR. CHC SHRA/TSRA.

&&

.MARINE...
219 PM CDT

A FRONTAL BOUNDARY CONTINUES TO SLOWLY DRIFT SOUTHEAST ACROSS THE
UPPER MIDWEST AND IS EXPECTED TO SLIDE ACROSS LAKE MICHIGAN EARLY
SUNDAY. AHEAD OF THIS FRONTAL BOUNDARY ARE SEVERAL WEAK AREAS OF
LOW PRESSURE THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
SOUTHERN THIRD OF LAKE MICHIGAN THROUGH THIS EVENING. WINDS ACROSS
NORTHERN LAKE MICHIGAN HAVE TURNED NORTHERLY. FOR THE SOUTHERN
THIRD OF LAKE MICHIGAN WINDS WILL REMAIN SOUTHWESTERLY THROUGH
THIS EVENING...THEN BEGIN TO TURN NORTHWESTERLY OVERNIGHT OR
BEHIND FRONTAL PASSAGE. WINDS WILL REMAIN BREEZY THROUGH SUNDAY
DUE TO A TIGHT PRESSURE GRADIENT...RESULTING IN GUSTS BETWEEN 20
AND 24 KNOTS. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE UPPER
MIDWEST LATE TONIGHT AND DRIFT ACROSS THE GREAT LAKES SUNDAY. THIS
WILL PROVIDE NORTHERLY WINDS OVER THE WATER...AND GRADUALLY
DIMINISHING SUNDAY EVENING.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM SATURDAY.

IN...HEAT ADVISORY...INZ010-INZ011-INZ019 UNTIL 7 PM SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 24, 3:45 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT SAT JUL 24 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
252145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
445 PM CDT SAT JUL 24 2010 /545 PM EDT SAT JUL 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  PORTIONS OF THE CHICAGO METRO AREA WILL REMAIN IN FLOOD THROUGH
  THIS EVENING.

  THUNDERSTORMS...SOME MAY PRODUCE:
   LOCALLY HEAVY RAINFALL.
   FREQUENT CLOUD TO GROUND LIGHTNING.
   WIND GUSTS IN EXCESS OF 60 MPH.
   HAIL UP TO THE SIZE OF PENNIES.

  AREAS AFFECTED AND TIMING:

  ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON THROUGH
  THE EARLY EVENING PARTICULARLY SOUTH OF INTERSTATE 80...WITH
  STORMS ENDING FROM THE NORTHWEST BY MIDNIGHT.

  DISCUSSION:

  ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS
  AFTERNOON AHEAD OF AN APPROACHING COLD FRONT TO THE WEST. SOME
  STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN
  THREAT...PARTICULARLY ACROSS SOUTHEAST PORTIONS OF THE OUTLOOK
  AREA SOUTHEAST OF A LASALLE TO CHICAGO LINE.

  RIVERS AND CREEKS ACROSS FAR NORTHERN ILLINOIS WILL CONTINUE TO
  EXPERIENCE RISES DUE TO RECENT HEAVY RAINS. PORTIONS OF THE
  ROCK...FOX...DUPAGE...KISHWAUKEE...PECATONICA...AND DES PLAINES
  RIVERS WILL REMAIN ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PORTIONS OF THE CHICAGO METRO AREA WILL REMAIN IN FLOOD THROUGH
THE EARLY MORNING HOURS.

PORTIONS OF THE ROCK...FOX...DUPAGE...KISHWAUKEE...PECATONICA...AND
DES PLAINES RIVERS WILL REMAIN ABOVE FLOOD STAGE.

THERE IS A LOW RISK FOR RIP CURRENTS ALONG THE INDIANA SHORES OF
LAKE MICHIGAN SUNDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. REPORTS OF
FLOODING OR RAINFALL MEASUREMENTS ARE ALSO ENCOURAGED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-252145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
445 PM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

PERIODS OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH
THE EVENING. WIND GUSTS IN EXCESS OF 40 KNOTS AND FREQUENT CLOUD
TO WATER LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-252145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
445 PM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

PERIODS OF THUNDERSTORMS WILL AFFECT ESPECIALLY SOUTHERN LAKE
MICHIGAN THROUGH THIS EVENING. SOME STORMS MAY PRODUCE GUSTS IN
EXCESS OF 40 KNOTS ACROSS FAR SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

In the hours before

Special weather statement, Jul 24, 4:17 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT SAT JUL 24 2010

ILZ032-033-039-INZ010-011-019-242315-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-LIVINGSTON IL-NEWTON IN-
517 PM CDT SAT JUL 24 2010

...STRONG THUNDERSTORMS WILL AFFECT BENTON...FORD...IROQUOIS...
JASPER...NEWTON AND SOUTHEASTERN LIVINGSTON COUNTIES...

AT 511 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM GIFFORD
TO GIBSON CITY...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THESE
STORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MOODY...FORESMAN...WOODLAND...AND SHELDON
AROUND 530 PM...CLAYTONVILLE...PLEASANT RIDGE...HANGING GROVE...AND
MCCOYSBURG AROUND 545 PM...STOCKLAND AND PERKINS AROUND 600 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING....1000 PM EDT SATURDAY EVENING FOR NORTHEASTERN
ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4091 8698 4084 8699 4084 8710 4047 8711
      4048 8787 4048 8793 4040 8794 4040 8847
      4056 8847 4101 8792 4101 8755 4118 8753
      4118 8739 4125 8721 4126 8705 4122 8699
      4124 8694 4092 8693

BEACHLER/MDB
Local storm report, Jul 24, 4:45 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       5 W WATSEKA             40.78N 87.83W
07/24/2010  M0.96 INCH       IROQUOIS           IL   TRAINED SPOTTER

            HEAVY RAIN FELL IN 30 MIN.

&&

CM
Special weather statement, Jul 24, 5:04 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT SAT JUL 24 2010

ILZ023-033-039-INZ001-002-010-011-019-250000-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON
IN-
PORTER IN-
604 PM CDT SAT JUL 24 2010

...STRONG THUNDERSTORMS WILL AFFECT JASPER...NEWTON...NORTHWESTERN
BENTON...SOUTHEASTERN FORD...SOUTHEASTERN IROQUOIS...SOUTHEASTERN
KANKAKEE...SOUTHERN LAKE AND SOUTHERN PORTER COUNTIES...

AT 601 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM DUNNS
BRIDGE TO PERCY JUNCTION TO 9 MILES SOUTHEAST OF PAXTON...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL DOWNPOURS...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MOODY...HANGING GROVE...MCCOYSBURG...AND
LOCHIEL AROUND 715 PM...BARCE...FOWLER AND AMBIA AROUND 730 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING/1000 PM SATURDAY EVENING/ FOR NORTHEASTERN ILLINOIS AND
NORTHWEST INDIANA.

LAT...LON 4074 8782 4121 8755 4130 8693 4092 8693
      4091 8698 4084 8699 4084 8710 4070 8710
      4048 8753 4048 8793 4040 8794 4040 8826

BEACHLER/MDB
Local storm report, Jul 24, 6:04 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
704 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     EARL PARK               40.69N 87.42W
07/24/2010                   BENTON             IN   EMERGENCY MNGR

            BARN DAMAGED

0640 PM     TSTM WND DMG     FOWLER                  40.62N 87.32W
07/24/2010                   BENTON             IN   EMERGENCY MNGR

            TREES BLOWN DOWN.

&&

BN
Special weather statement, Jul 24, 6:26 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
726 PM CDT SAT JUL 24 2010

INZ010-011-250100-
JASPER IN-NEWTON IN-
726 PM CDT SAT JUL 24 2010

...STRONG THUNDERSTORMS WILL AFFECT JASPER AND NEWTON COUNTIES...

AT 724 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM DUNNS
BRIDGE TO GIFFORD TO MOROCCO...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL DOWNPOURS...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GIFFORD...BEAVER CITY...AND BROOK AROUND
730 PM...SURREY...PERCY JUNCTION...FORESMAN...AND MOUNT AYR AROUND
740 PM...RENSSELAER...AND COLLEGEVILLE AROUND 750 PM AND MOODY AROUND
800 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4091 8698 4087 8698 4084 8701 4084 8710
      4081 8710 4077 8752 4104 8752 4115 8734
      4124 8715 4122 8698 4123 8693 4092 8693

MDB
Local storm report, Jul 24, 7:21 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     10 S WHEATFIELD         41.05N 87.05W
07/24/2010                   JASPER             IN   LAW ENFORCEMENT

            6 TO 8 INCH DIAMETER BRANCHES AND SMALL TREES BLOWN DOWN
            NEAR COUNTY ROAD 500N AND STATE ROUTE 49. TIME ESTIMATED
            WITH RADAR. MINOR DAMAGE TO HOMES.

&&

MDB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Du Page

When
July 24, 8:30 PM CST to July 25, 1:00 AM CST
Where
Du Page County, 0.2 mi WSW of Wheaton to 0.24 mi SW of Wheaton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.869, -88.124

A creek between Gables Boulevard and Woodlawn Street quickly rose one foot out of its banks with four to six inches of water on nearby streets.

Flood, Will

When
July 24, 10:02 PM CST to July 25, 1:00 AM CST
Where
Will County, 0.99 mi NW of New Lenox to 1.28 mi SSW of New Lenox Gear Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.532, -87.982

Two feet of standing water was reported in some areas in downtown New Lenox as well as some flowing water near the park district.

Flood, Will

When
July 25, 1:15 AM CST to 4:00 AM CST
Where
Will County, 1.74 mi WNW of Peotone to 0.85 mi WSW of Peotone
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.341, -87.810

Standing water was reported in streets and parking lots in Peotone. Rainfall of 2.48 inches was measured in a three hour period.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254439, 254429, 254432.